MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CARAVEL; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. CARAVEL; PERCUTANEOUS CATHETER
Catalog Number CRV135-19P
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The reported caravel microcatheter was returned for evaluation.The distal part of the tip approximately 2mm was missing.Microscopic observation found circumferential cracks and stretching of the inner polymer jacket at the torn end of the tip.These finding indicated that tensile stress had contributed to separation of the tip.The distal end of the inner braid tube was observed at the torn tip end; the tip was torn at the junction of polymer-only and polymer-and-braid segments.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information and investigation outcome, it was presumed that tensile stress generated with removal had most likely contributed to separation of the tip.The applied stress would exceed the product design limit when the tip was being trapped and its movement was restricted by the existing stent.It was concluded that this event was not attributed to product quality.Because the separated tip was not returned for evaluation, potentiality could not be completely rule out that some fragment(s) of the tip might be left in the patient.Instructions for use (ifu) states: [warnings] if any resistance or something abnormal is felt when operating this microcatheter, do not continue the manipulation while the causes are unclear.If it is suspected that this microcatheter is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the manipulation while the cause of the problem is not identified may cause damage to this microcatheter, and damage the blood vessel.); [warnings] do not insert or withdraw this microcatheter into or through stent struts; and, [malfunction and adverse effects] separation.
 
Event or Problem Description
It was reported that the tip of an asahi caravel microcatheter broke off during a pci to treat an in-stent cto.The microcatheter was positioned antegradely when its tip came free.The physician commented that it might have been snagged behind a stent strut.The separated tip was safely removed with a balloon.No additional information was provided.

Brand Name
CARAVEL
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key10073677
Report Number3003775027-2020-00080
Device Sequence Number3358066
Product Code DQY
UDI-Device Identifier04547327108775
UDI-Public(01)04547327108775(17)221130(10)191203K38A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue NumberCRV135-19P
Device Lot Number191203K38A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2020
Initial Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;